MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43777
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The complaint ziv5-18-125-7-60 was used for evt.The access was obtained from the femoral artery.When the physician delivered the device with a contralateral approach, the radiopaque marker of the proximal tip on the sheath became out of position while the radiopaque markers on the distal tip and a stent did not move.The physician continued to use the complaint device and ended the procedure.There were no other problems, and the patient reportedly experienced no adverse effects on this incident.Updated on april 2, 2019 by (b)(6): the proximal radiopaque marker on the inner catheter became out of position.The proximal radiopaque marker on the inner catheter became out of position while the distal radiopaque marker of the sheath and the radiopaque marker on the stent did not move.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi): (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The complaint (b)(4) was used for evt.The access was obtained from the femoral artery.When the physician delivered the device with a contralateral approach, the radiopaque marker of the proximal tip on the sheath became out of position while the radiopaque markers on the distal tip and a stent did not move.The physician continued to use the complaint device and ended the procedure.There were no other problems, and the patient reportedly experienced no adverse effects on this incident.Updated on april 2, 2019 by (b)(6).The proximal radiopaque marker on the inner catheter became out of position.The complaint (b)(4) was used for evt.The access was obtained from the femoral artery.When the physician delivered the device with a contralateral approach, the proximal radiopaque marker on the inner catheter became out of position while the distal radiopaque marker of the sheath and the radiopaque marker on the stent did not move.The physician continued to use the complaint device and ended the procedure.There were no other problems, and the patient reportedly experienced no adverse effects on this incident.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the ziv5-18-125-7-60 device of lot number c1245177 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 11apr2019.Incorrect wire guide used.Document review: prior to distribution all zilver ziv5-18-125-7-60 devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1245177) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1245177.There is evidence to suggest that the customer did not follow the instructions for use.¿introduce the extra or ultra stiff wire guide(7.0 and 6.0 french [2.3 and 2.0mm] systems accept 0.035 inch [0.89mm] wire guide; 5.0 french [1.67mm] system accepts 0.018 inch [0.046mm] wire guide) through the access catheter across the distal segment of the target lesion.A 0.014-inch command (hydrophyllic) wire guide was used.Root cause review a definitive root cause of incorrect wire guide selection was identified from the available information.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The complaint ziv5-18-125-7-60 was used for evt.The access was obtained from the femoral artery.When the physician delivered the device with a contralateral approach, the radiopaque marker of the proximal tip on the sheath became out of position while the radiopaque markers on the distal tip and a stent did not move.The physician continued to use the complaint device and ended the procedure.There were no other problems, and the patient reportedly experienced no adverse effects on this incident.Updated on april 2, 2019 by (b)(6): the proximal radiopaque marker on the inner catheter became out of position the complaint ziv5-18-125-7-60 was used for evt.The access was obtained from the femoral artery.When the physician delivered the device with a contralateral approach, the proximal radiopaque marker on the inner catheter became out of position while the distal radiopaque marker of the sheath and the radiopaque marker on the stent did not move.The physician continued to use the complaint device and ended the procedure.There were no other problems, and the patient reportedly experienced no adverse effects on this incident.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8598537
Report Number3001845648-2019-00201
Device Sequence Number1998232
Product Code NIO
UDI-Device Identifier10827002437774
UDI-Public(01)10827002437774(17)190628(10)C1245177
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberG43777
Device Catalogue NumberZIV5-18-125-7-60
Device Lot NumberC1245177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
04/15/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/06/2019
07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1